

2025 Massachusetts Land Conservation Conference

Schedule

DRAFT Dec. 26, 2024

Jump to: 9:30 a.m. workshops / 11:05 a.m. workshops / Lunch & Keynote / 2:25 p.m. workshops

Sponsor Talks

Various dates, via Zoom

Proposed times & dates, placement TBD, currently 10 sponsors eligible

noon - 1 and 4 - 5 each day

Tues. March 4, Wed. March 5, Thurs. March 6 Tues. March 11, Wed. March 12, Thurs. March 13

Tues, March 18

EOEEA

Developing Biodiversity Conservation Goals for the Commonwealth

Jennifer Ryan, Eve Schlüter

Mass Audubon
Catalyst Fund / 30x30 Strategy
speaker TBD

TNC

Freshwater Resilience: Adding Rivers and Streams into your Land Conservation

Mark Anderson, Barbara Charry, Arlene Olivero

Friday, March 21

UMass Amherst Campus Center, Amherst MA (Live, In-person)

8:30 - 9:30 a.m. Registration, light breakfast, networking, visit exhibitors 8:30 - 9:20 a.m. Newcomers'

drop-in (more about Early Career Conservation Network) 9:30 – 10:45 a.m. Concurrent Sessions (1 h

15 m) 8 workshops

A Blueprint for Better Boards: Three Strategies for Board Recruitment = General | en Plowden

Managing Forests for Climate = Intermediate

Josh Rapp, Hayden Stebbins, Alison Wright-Hunter

Saving the Farm: A Case Study for Successfully Using C.61 to Preserve Land from Development = General

Dennis Murphy, Karen Grey

Programming & Partnership: Serving Under-Represented Communities = General

Emily Biggs, Anissa Nieve

Your Invasive Plant Management Questions Answered: Strategies and Tactics for LTs of All Sizes = Intermediate

Tom Lautzenheiser, John Sangermano, Laura Mattei

Natural Climate Solutions in Massachusetts: How landowners are using wetlands, farms, and forests to fight climate change = General

Laura Marx, Sebastian Gutwein

Centering Reciprocity: Land Trust & Indigenous Community Relationships (Part 1) = General Pam Ellis, Kimberly Toney, Andre Strongbearheart Gaines, Jr., and Jennifer Albertine *Note: This two-part workshop encompasses two conference sessions. Participants are encouraged to attend both.*

Alternatives to Conservation Restrictions = Advanced

Elizabeth Wroblicka, Mark Robinson

10:45 – 11:05 a.m. Break, visit exhibitors (20 minutes)

11:05 a.m. – 12:20 p.m. Concurrent Sessions (1 h 15 m) 8 workshops

Centering Reciprocity: Land Trust & Indigenous Community Relationships (Part 2) = General Pam Ellis, Kimberly Toney, Andre Strongbearheart Gaines, Jr., and Jennifer Albertine *Note: This two-part workshop encompasses two conference sessions. Participants are encouraged to attend both.*

DCS Open Space and Recreation Grant Programs: An Overview = General

Vanessa Farny, Melissa Cryan

Prioritizing Urban Conservation and Climate Based Solutions in EJ Communities = General Jodi Valenta, Margaret Owens, Taj Schottland

Follow the Forest: Using Community Science to Inform Conservation Action = General Isabel Bronson, Julia Rogers

Troubleshooting Land Negotiations = Intermediate

Rob Warren, David Santomenna

Riparian Restoration in High-Priority Sites Across the Commonwealth = General

Naomi Valentine, Hilary Dimino, Lori Johnson

Gatherings to Galas: Raise Awareness, Friends and Money with Events = General Jenny Hansell

Users Group - Landscape Roundtable = anyone with Landscape experience

Nancy Cowan, Tom Dodd, Olivia Lukacic, Michael Madole

12:20 – 2:10 p.m. Lunch / Networking / Keynote | Auditorium (1 h 50)

12:20 – 1:05 p.m. Visit exhibitors, lunch (45 minutes)

Optional lunch networking by interest group in side rooms:

Development staff (Room 168) | Small-Staffed Land Trusts (Room 174)

| All Volunteer Land Trusts (Room 165) | Stewardship (Room 163) |

Early Conservation Career Network (Room 162) | Land Protection (Room TBD)

1:05 - 2:10 p.m. MLTC Welcome & Keynote (1 h 5)

2:10 – 2:25 p.m. Break, visit exhibitors (15 minutes)

2:25 - 3:40 p.m. Concurrent Sessions (1 h 15 m) 7 workshops

Designing and Operating Accessible Nature Trails = General

Lucille (Lucy) Gertz, Liz Stetson, Stephen Hutchinson

Farmland Protection: Tools, Funding Sources, and Success Stories = General

Kathleen Doherty, John Chester, Nick Pitel

Litigation Toolbox: Lessons Learned from Sudbury Valley Trustees v. Iron Horse Equestrian = General

Michael Campinell, Kristin O'Brien, Lauren Karam

Community Stewardship: Building Capacity Through F(r)ee for Service Programs =Intermediate Janet Milkman, Karen Grey

DEIAB: How to Get Started, How to Plan for It, What's Worked, What Hasn't Jenny Hansell, Emma Ellsworth

Cooper Hill Conservation Project: Achieving Landscape Scale Conservation through Alliance Building and Shared Resources = General

Marianne Iarossi, Kathy Orlando, Jay Rosa

Habit to Habitat: Transforming Landscapes to Resilient Ecosystems, from Conception to Maintenance. Case studies from Across Massachusetts = General

Evan Abramson, Jason Steiding

3:40 - 4:30 p.m. Networking reception (Free soft drinks, cookies, cash bar) Exhibitors welcome to stay.

A big thank you to **our generous conference sponsors!**

Platinum







Lead



Patron











WILDLANDS Fields Pond Foundation

Supporter

<u>Buzzards Bay Coalition</u> – <u>The Conservation Fund</u> – <u>Davey Resource Group</u> – <u>Franklin Land</u>
<u>Trust</u> – <u>Kestrel Land Trust</u> – <u>Landscape Land Conservation Software</u> – <u>Land Trust</u> <u>Alliance</u> – <u>LandVest</u> – <u>Little Green Light</u> – <u>New England Forestry Foundation</u> – <u>Norcross Wildlife</u>
<u>Foundation</u> – <u>Sudbury Valley Trustees</u> – <u>SWCA Environmental Consultants</u> – <u>USDA/NRCS</u>

Contributor

<u>The Community Preservation Coalition</u> – <u>The Compact of Cape Cod Conservation Trusts</u> – <u>Horsley Witten</u> – <u>Law Office of Stephen J. Small</u> – <u>Massachusetts Dept. of Agricultural Resources (MDAR)</u> – <u>The Trust for Public Land</u>